Alert archive / Missouri / River Flood Warnings in 2014

River Flood Warning 59, NWS St. Louis, MO

June 9, 2014Lewis County, Missouri

NWS St. Louis, MO issued this river flood warning at Jun 9, 2014, 8:47 PM CDT for Lewis County, Missouri. It was in force for 32 hr.

The area

The outline as issued.

The facts

Issued
Jun 9, 2014, 8:47 PM CDT (01:47 UTC)
Expired
Jun 11, 2014, 5:00 AM CDT
In force
32 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Lewis County, MO

The radar

The St Louis radar (KLSX), 173 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Middle Fabius River near Ewing (EWMM7).

Action stage
9.5 ft
Minor stage
12 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05498150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

121 
WGUS43 KLSX 100147
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
847 PM CDT MON JUN 9 2014

...The National Weather Service in St. Louis has issued a flood 
warning for the following river in Missouri... 

  
                  The Middle Fabius River near

                    ...Ewing

.This Flood Warning is a result of heavy rainfall...



PRECAUTIONARY/PREPAREDNESS ACTIONS...


The National Weather Service will continue to monitor this situation 
and issue follow up statements as conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.

&&

MOC111-110147-
/O.NEW.KLSX.FL.W.0059.140610T0147Z-140611T1000Z/
/EWMM7.1.ER.140609T1815Z.140610T0130Z.140610T1000Z.NO/
847 PM CDT MON JUN 9 2014

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the Middle Fabius River near Ewing.
* At 8:30 PM Monday the stage was 12.4 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast:  The river will fall below flood stage by early tomorrow.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     06/10  06/11  06/12  06/13  06/14

Middle Fabius River
  Ewing           12.0   12.43       4.9    3.9    3.8    3.8    3.7


&&


LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162




$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jun 9, 5:49 PM CDT, 2 hours 58 minutes earlier.

Area forecast discussion, Jun 9, 5:49 PM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
549 PM CDT Mon Jun 9 2014

.SHORT TERM: (Through Wednesday)
Issued at 207 PM CDT Mon Jun 9 2014

Upper low currently over central Kansas will dip south into Oklahoma
tonight and then kick northeast along Old Route 66 through St. Louis
tomorrow and up to Chicago by Wednesday morning. Rain with isolated
embedded thunderstorms will develop and overspread the CWA from the
south this evening as 850mb warm front and associated low level
moisture convergence slowly lifts through the region.

Expect a dry slot to lift into the southern half of the CWA by
tomorrow morning with the more steady rain continuing across the
northern half of the CWA where the 850mb warm front stalls. Models
suggest that some partial clearing south of I-70 will lead to
around 1000 J/KG of SBCAPE developing ahead of the stacked low
pressure system. Expect additional showers and thunderstorms to
develop across the Ozarks and move east-northeast tomorrow
afternoon/evening.

Rain should slowly come to an end from west to east Tuesday night
and Wednesday morning as the area of 850mb moisture convergence
sinks back south toward the I-44 corridor in MO/and I-55 corridor in
Illinois as the system pulls away. Have maintained likely POPs
Tuesday night along this corridor, tapering them off on Wednesday
from west to east.

Expect most locations will see a basin average of 1.00 to 1.50
inches for the event.

Temperatures will show little diurnal change tonight and tomorrow
with the greatest potential for a warm up being across the eastern
Ozarks, southeast Missouri and southern Illinois where some sunshine
will peak through on Tuesday. Temperatures will return to near
normal values on Wednesday with less cloud cover and precipitation
coverage expected.

CVKING

.LONG TERM: (Thursday through Next Monday)
Issued at 207 PM CDT Mon Jun 9 2014

A strong shortwave moving along the United States/Canadian border
will drive a cold front south and through the area on Thursday with
a chance for some showers and thunderstorms to develop during the
afternoon.

Canadian high pressure builds into the Midwest Friday and Saturday
with lower dewpoints and seasonable temperatures forecast. Return
flow starts to bring a more typical summertime airmass back into
the region by Sunday with increasing chance of thunderstorms heading
into next Monday.

CVKING

&&

.AVIATION:  (For the 00z TAFs through 00z Tuesday Evening)
Issued at 508 PM CDT Mon Jun 9 2014

Upper level low and associated surface low along the KS and OK
border will move slowly eastward through sourthern MO on Tuesday.
A wide band of light rain with embedded heavier showers was moving
northward into COU, and will move into the St Louis metro area
early this evening and into UIN late tonight. As the rain moves in
and saturates the lower levels of the atmosphere the cloud ceiling
will eventually drop into the IFR catagory in COU later this
evening, in the St Louis metro area around 06z Tuesday and in UIN
towards morning. Should be slight improvement to MVFR cigs Tuesday
afternoon, but periods of rain should continue with a brief
thunderstorm possible. E-nely surface winds may continue through
the forecast period in UIN and COU, but should become s-sely in the
St Louis metro area on Tuesday.

Specifics for KSTL: Light rain with embedded heavier showers will
move into STL early this evening. The cloud ceiling will gradually
lower into the IFR catagory around 06z Tuesday. The cloud ceiling
should rise into the MVFR catagory Tuesday afternoon with periods
of rain and a possible thunderstorm. Ely surface wind will
gradually veer around to a s-sely direction Tuesday morning.

GKS

&&

.PRELIMINARY POINT TEMPS/POPS:
Saint Louis     64  72  62  79 / 100  70  60  40
Quincy          63  67  62  78 /  70  70  60  30
Columbia        63  69  57  79 /  90  70  40  20
Jefferson City  64  70  57  80 /  90  70  40  20
Salem           64  74  63  76 / 100  70  60  40
Farmington      64  73  62  74 / 100  70  40  30

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 9, 3:22 PM CDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
322 PM CDT MON JUN 9 2014

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-101200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
322 PM CDT MON JUN 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE LIKELY TUESDAY AFTERNOON.

THERE IS ALSO A CHANCE OF THUNDERSTORMS ON THURSDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

CVKING

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 10:32 AM CDTRiver Flood WarningLSXGasconade, Montgomery5 days
Jun 10, 3:07 PM CDTAreal Flood AdvisoryLSXSaint Charles3 hr
Jun 10, 3:07 PM CDTSevere Thunderstorm WarningLSXSaint Charles53 min
Jun 10, 3:32 PM CDTFlash Flood WarningLSXSaint Charles6 hr
Jun 10, 3:38 PM CDTAreal Flood AdvisoryLSXCole3 hr
Jun 10, 4:26 PM CDTAreal Flood AdvisoryLSXSaint Charles, Saint Louis, City of Saint Louis3 hr
Jun 10, 4:52 PM CDTAreal Flood AdvisoryLSXOsage3 hr
Jun 10, 6:31 PM CDTAreal Flood AdvisoryLSXCallaway6 hr

Nearby

River Flood Warnings in Missouri, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.